Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 11, 2005, 3:06 AM EST for 4 counties in South Carolina; Jenkins County, Screven County, Georgia. It took effect at Nov 12, 2005, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2005, 3:06 AM EST (08:06 UTC)
- In effect from
- Nov 12, 2005, 4:00 AM EST
- Expired
- Nov 12, 2005, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3488 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 110806 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 306 AM EST FRI NOV 11 2005 SCZ045-112230- /O.CAN.KCHS.LW.Y.0001.000000T0000Z-051111T1100Z/ /O.NEW.KCHS.FR.Y.0003.051112T0900Z-051112T1300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 306 AM EST FRI NOV 11 2005 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE LAKE WIND ADVISORY FOR LAKE MOULTRIE AS WINDS HAVE SUBSIDED JUST BELOW ADVISORY CRITERIA. NORTHEAST WINDS 15 TO 20 KNOTS THIS MORNING WILL DIMINISH THROUGHOUT THE DAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY. A COOL AREA OF HIGH PRESSURE WILL MOVE OVER THE AREA TONIGHT ALLOWING TEMPERATURES TO DROP INTO THE MID 30S ACROSS FAR INLAND AREAS. SCATTERED FROST IS LIKELY MAINLY NORTH AND WEST OF A LINE FROM CARNES CROSSROAD TO HUGER TO SHULERVILLE...EXCLUDING AREAS IMMEDIATELY SURROUNDING LAKE MOULTRIE. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ GAZ087-088-SCZ040-042>044-112230- /O.NEW.KCHS.FR.Y.0003.051112T0900Z-051112T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE 306 AM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY. A COOL AREA OF HIGH PRESSURE WILL MOVE OVER THE AREA TONIGHT ALLOWING TEMPERATURES TO DROP INTO THE MID 30S ACROSS FAR INLAND AREAS. SCATTERED FROST WILL RESULT AND IS MOST LIKELY NORTH AND WEST OF A LINE FROM MILLEN AND HAMPTON NORTHEAST TO WALTERBORO AND SUMMERVILLE. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ RJB
5 follow-up statements
000 WWUS72 KCHS 111435 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 935 AM EST FRI NOV 11 2005 GAZ087-088-SCZ040-042>045-112230- /O.CON.KCHS.FR.Y.0003.051112T0900Z-051112T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 935 AM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... A COOL AREA OF HIGH PRESSURE WILL MOVE OVER THE AREA TONIGHT ALLOWING TEMPERATURES TO DROP INTO THE MID 30S ACROSS FAR INLAND AREAS. A FEW LOWS MAY DIP INTO THE LOWER 30S...MAINLY IN SHELTERED LOCATIONS. SCATTERED FROST WILL RESULT...AND IS MOST LIKELY NORTH AND WEST OF A LINE FROM MILLEN AND HAMPTON NORTHEAST TO WALTERBORO AND SUMMERVILLE. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ JRL
000 WWUS72 KCHS 112019 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 319 PM EST FRI NOV 11 2005 GAZ087-088-SCZ040-042>045-121030- /O.CON.KCHS.FR.Y.0003.051112T0900Z-051112T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 319 PM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... HIGH PRESSURE SETTLING ACROSS THE AREA WILL KEEP WINDS CALM AND SKIES CLEAR OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MID 30S OVER PARTS OF INTERIOR SOUTH CAROLINA AND GEORGIA...ALLOWING SCATTERED FROST TO FORM. THIS IS MAINLY WEST OF A LINE FROM MILLEN AND HAMPTON TO WALTERBORO AND SUMMERVILLE. LOWER 30S ARE NOT OUT OF THE QUESTION...ESPECIALLY IN SHELTERED LOCATIONS AWAY FROM URBAN AREAS. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ JRL
000 WWUS72 KCHS 120333 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1033 PM EST FRI NOV 11 2005 GAZ087-088-SCZ040-042>045-121030- /O.CON.KCHS.FR.Y.0003.051112T0900Z-051112T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 1033 PM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY FOR MOST OF INTERIOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... HIGH PRESSURE WILL MAINTAIN CLEAR SKIES AND CALM WINDS ACROSS THE AREA TONIGHT. WITH A DRY AIR MASS IN PLACE THIS WILL ALLOW FOR TEMPERATURES TO FALL TO THE LOWER AND MIDDLE 30S ACROSS MOST OF INTERIOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. AS A RESULT...WIDESPREAD FROST WILL FORM OVERNIGHT AND WILL CONTINUE UNTIL ABOUT 60 TO 90 MINUTES AFTER DAYBREAK. THE FROST IS MOST LIKELY IN LOCATIONS WEST OF A LINE FROM THRIFT TO ROCKY FORD AND NEWINGTON IN GEORGIA...CONTINUING TO SHIRLEY...CUMMINGS...HENDERSONVILLE...SUMMERVILLE TO SHULERVILLE IN SOUTH CAROLINA. FROST WILL NOT BE AS WIDESPREAD NEAR LAKE MOULTRIE...NOR NEAR SOME OF THE RIVERS SUCH AS THE COOPER...THE EDISTO OR THE SAVANNAH. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. IF YOU HAVE AGRICULTURAL INTERESTS...YOU SHOULD ALREADY HAVE TAKEN ACTION TO PROTECT OUTSIDE VEGETATION. IF NOT...DO SO AS QUICKLY AS POSSIBLE TO PROTECT AGAINST DAMAGE TO YOUR PLANTS. $$ 33
000 WWUS72 KCHS 120955 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 455 AM EST SAT NOV 12 2005 GAZ087-088-SCZ040-042>045-121400- /O.EXT.KCHS.FR.Y.0003.000000T0000Z-051112T1400Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 455 AM EST SAT NOV 12 2005 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... HIGH PRESSURE CENTERED OVER THE REGION HAS RESULTED IN LIGHT WINDS...CLEAR SKIES...AND EXCELLENT RADIATIONAL COOLING CONDITIONS ACROSS INTERIOR SOUTHEAST SOUTH CAROLINA AND INTERIOR SOUTHEAST GEORGIA THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP A FEW MORE DEGREES AROUND SUNRISE THIS MORNING...INTO THE LOWER AND MIDDLE 30S...RESULTING IN SCATTERED FROST ACROSS THE ADVISORY AREA. FROST IS EXPECTED TO DISSIPATE 60 TO 90 MINUTES AFTER DAYBREAK. FROST IS MOST LIKELY IN LOCATIONS WEST OF A LINE FROM ROCKY FORD AND NEWINGTON IN GEORGIA...CONTINUING TO ESTILL...SUMMERVILLE AND SHULERVILLE IN SOUTH CAROLINA. FROST WILL NOT BE AS WIDESPREAD NEAR LAKE MOULTRIE...NOR NEAR SOME OF THE RIVERS SUCH AS THE COOPER...THE EDISTO OR THE SAVANNAH. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. IF YOU HAVE AGRICULTURAL INTERESTS...YOU SHOULD ALREADY HAVE TAKEN ACTION TO PROTECT OUTSIDE VEGETATION. IF NOT...DO SO AS QUICKLY AS POSSIBLE TO PROTECT AGAINST DAMAGE TO YOUR PLANTS. $$ JRJ
000 WWUS72 KCHS 121349 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 849 AM EST SAT NOV 12 2005 GAZ087-088-SCZ040-042>045-121500- /O.EXP.KCHS.FR.Y.0003.000000T0000Z-051112T1400Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 849 AM EST SAT NOV 12 2005 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... WARMER TEMPERATURES NO LONGER SUPPORT FROST. THEREFORE THE FROST ADVISORY WILL EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 2:05 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 11, 2:05 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 205 AM EST FRI NOV 11 2005 .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...HIGH PRES BUILDING INTO THE AREA BEHIND A FRONTAL BNDRY NOW LOCATED ACROSS CNTRL FL WILL PROVIDE A COOL NE FLOW OVER THE AREA WITH HIGH TEMPS ABOUT 10 DEGREES COOLER /66-68 DEGREES/ THAN YDA. AS THE HIGH SETTLES CLOSER TO THE AREA TONIGHT...EXCELLENT RADIATIONAL COOLING CONDITIONS WILL ALLOW TEMPS TO DROP INTO THE MID TO UPPER 30S INLAND. THUS...PLAN TO ISSUE A FROST ADVISORY FOR FAR INTERIOR COUNTIES AS FAR S AS JENKINS CO IN GA. THANKS ILM/CAE/FFC FOR THE COORDINATION. TEMPS SHOULD WARM QUICKLY SAT INTO THE LOWER 70S AS FLOW BECOMES MORE ONSHORE WITH THE AFOREMENTIONED HIGH PRES SLIDING E OFF THE NC OUTER BANKS. INCREASING LOW LVL MOISTURE WILL KEEP TEMPS FROM DROPPING TOO FAR INTO THE 40S SUN MORNING. && .LONG TERM /SUNDAY THROUGH THURSDAY/...NAM A BIT MORE AGGRESSIVE THAN THE GFS IN BRINGING IN PRECIP SUN WITH THE ONSHORE FLOW. PREFER TO KEEP A DRY FCST AS NO SIGNIFICANT TRIGGERS APPEAR TO BE PRESENT ATTM. WEAK FRONT APPROACHES MON BUT HIGH PRES TO THE SE PREVENTS IT FROM PASSING THROUGH. ANOTHER FRONT APPROACHES TUE AND PLAN TO EXTEND SLGT CHC POPS INTO TUE NIGHT WITH FROPA. TEMPS WILL REMAIN ABOVE NORMAL SUN-TUE BEFORE RETURNING TO NEAR NORMAL FOR WED AND POSSIBLY EVEN BELOW NORMAL THU AS A LARGE AREA OF COOL HIGH PRES MOVES INTO THE EASTERN HALF OF THE U.S. && .MARINE...CURRENT 20-25 KT NLY SURGE IS EXPECTED TO SHIFT FROM THE SOUTH CAROLINA WATERS TO THE GEORGIA COASTAL WATERS AOB DAYBREAK. AN INITIAL POST-FRONTAL SURGE LAST EVENING BROUGHT SCA CONDITIONS INTO AMZ354...BUT HAS SINCE DIMINISHED WITH PROSPECTS OF INCREASING WINDS AND SEAS AGAIN AFTER 08Z. WILL LEAVE FLAGS IN PLACE FOR ALL OF OUR GEORGIA WATERS AND LIKELY INIT WITH SCEC FOR OUR SOUTH CAROLINA WATERS INCLUDING THE CHARLESTON HARBOR EARLY. BUILDING SEAS IN OUR OUTER GEORGIA WATERS SHOULD PEAK BY MIDDAY BUT MAY BE SLOW TO DIMINISH TONIGHT WITH CONTINUING NE FLOW. SFC HIGH PRES SHOULD GRADUALLY EASE OFFSHORE LATE IN THE WEEKEND WITH LIGHT ONSHORE FLOW EXPECTED. A VERY WEAK SFC TROF MAY DEVELOP LATE SUN INTO MON OFF THE COAST BUT DESPITE SOME VARIABLE DIRECTIONS AT TIMES...SPEEDS SHOULD BE WELL BLO 15 KT. GRADIENT FLOW IS EXPECTED TO BECOME MORE SSW ON TUE AS THE NEXT FRONT APPROACHES FROM THE W. && .FIRE WEATHER...EXPECTING RH VALUES OF 25-30 PERCENT TDA ACROSS THE AREA SO PLAN TO HEADLINE NEAR CRITICAL RH VALUES IN THE FWF. WINDS WILL NOT BE AN ISSUE SO NO NEED FOR A WATCH. && .LAKE WINDS...LATEST LAND OBS SHOW 10 TO 15 KT BTWN FLO AND CHS SO BELIEVE WE ARE STILL SEEING SOME GUSTS ABOVE 20 KT ACROSS THE OPEN WATERS OF LAKE MOULTRIE AT THIS HOUR. AS PRES RISES IN THE REGION DIMINISH WILL LOWER ADVISORY FOR THIS PACKAGE AND INITIALIZE SPEEDS 15 TO 20 KT THIS MORNING...DECREASING THIS AFTN. && .AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE. LIGHTER SFC WINDS AT SAV HAS PROMPTED 06Z MENTION OF LLWS. WHEN MIXING STRENGTHENS LATER THIS MORNING...LLWS WILL QUICKLY SUBSIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...FROST ADVISORY TONIGHT GAZ087-088. SC...FROST ADVISORY TONIGHT SCZ040-042>045. MARINE...SMALL CRAFT ADVISORY AMZ354-374. && RJB/24
Hazardous weather outlook, Nov 10, 3:45 PM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EST THU NOV 10 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 345 PM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. 15 TO 25 KNOT WINDS ARE EXPECTED. SOME HIGHER GUSTS ARE POSSIBLE ACROSS OPEN LAKE WATERS THIS EVENING IN THE WAKE OF A STRONG COLD FRONT PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .FIRE WEATHER...NEAR CRITICAL RH VALUES ARE EXPECTED FRIDAY AFTERNOON. FIRE WEATHER OFFICIALS SHOULD SEE THE FIRE WEATHER FORECAST FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. JPC
Nearby
Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.